Hail, Pulaski
- When
- April 24, 9:40 AM CST
- Where
- Pulaski County, Little Rock
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.733, -92.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 24, 2:40 AM CST, 7 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 340 AM CDT THU APR 24 2003 MAIN FORECAST CONCERNS: RAINFALL TRENDS...SVR WX POTENTIAL AND TEMPS. WIDESPREAD SHRA/TSRA CONFINED TO THE ERN HALF OF AR ATTM. ACTIVITY THE RESULT OF STRONG WAA AND MOISTURE ADVECTION. HAVE SEEN SOME MUCH NEEDED LOCALLY HEAVY DOWNPOURS...WITH JUST OVER AN INCH OF RAIN HERE AT THE WFO SINCE 06Z. LATEST SFC/MSAS DATA SHOWING SFC LOW OVER NWRN KS WITH DRYLINE/SFC TROF EXTENDING SWD INTO WRN OK. WMFNT NOTED ROUGHLY ALONG THE RED RIVER EWD INTO EXTREME SWRN AR WHERE DEWPOINTS HAVE RISEN INTO THE LOWER 60S. MODELS ARE STILL IN GOOD AGREEMENT WITH THE SHORT TERM FCST TRENDS. WL FOLLOW ALONG WITH THE HIGHER RESOLUTION MESOETA AND RUC20/40 FOR THIS FCST. BACK EDGE OF RAINFALL OVER CNTRL AR ATTM WL CONT WORKING EWD THIS MRNG. HAVE MADE BEST ATTEMPT TO INDC DIMINISHING RAIN CHCS IN THE GRIDS FOR THE REST OF THE MRNG HRS. NEXT ISSUE OF CONCERN IS SVR WX POTENTIAL FOR THIS AFTN AND TNGT. MODELS STILL TAKING SFC LOW SLOLY E-SEWD ACRS KS AND INTO SWRN MO LATER TODAY AND TNGT. WMFNT IS PROGGED TO LIFT NWD DURG THE DAY PLACING A GOOD PART OF THE FA IN THE WARM SECTOR. IF DECENT SFC HEATING IS ABLE TO OCCUR THIS AFTN...SFC BASED CAPES ARE FCST TO RANGE FROM 2500 TO 3000 J/KG. FCST SOUNDINGS INDC 0-3KM SRH VALUES FROM 200-300 KM2/M2 AS SFC CONVERGENCE INCRS ALONG AND AHEAD OF DRYLINE. BOTTOM LINE IS SVR STORMS EXPECTED TO FIRE ALONG DRYLINE THIS AFTN OVER WRN AR. THIS TIMING IS DEPICTED WELL WITH THE JUST ARRIVED 06Z MESOETA RUN. LARGE HAIL...DAMAGING WINDS AND ISOLD TORNADOES WL BE POSSIBLE. SVR THREAT WL BE LESS N OF THE WMFNT WHERE CONVECTION WILL BE MORE ELEVATED IN NATURE. BULK OF PRECIP WL SHIFT E OF THE FA OVERNIGHT AS A CDFNT WORKS EWD OVER MUCH OF THE FA. UPPER LOW PROGGED TO MOVE ACRS NRN AR/SRN MO LATE TNGT AND FRI. WL LEAVE SMALL POPS OVER NRN AR...CLOSER TO UPPER LOW...AS DAYTIME HEATING/COLD POOL ALOFT WL LEAD TO STEEPER LAPSE RATES FOR POSSIBLE SHRA/TSRA DEVELOPMENT. ONLY SOME MINOR ADJUSTMENTS TO GOING FCST DURG THIS PD. IN THE EXTENDED...DRY WX IN STORE FOR THE WEEKEND. NEXT FNT IS FCST TO AFFECT THE STATE SUN NGT AND STALLS IT OUT ON MONDAY. LOOKS LIKE THE BNDRY WILL HANG AROUND FOR THE FIRST PART OF THE NEXT WEEK WITH CONTS RAIN CHCS. CURRENT FCST IN GOOD SHAPE WITH THIS TREND AND NO CHGS PLANNED. PRELIM SHORT TERM ISC GRIDS HAVE BEEN SENT...BUT SUBJECT TO LAST MINUTE CHGS. ..44.. .LZK...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 459 AM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IN WESTERN OKLAHOMA THIS MORNING WILL MOVE SLOWLY INTO EASTERN OKLAHOMA DURING THE LATE AFTERNOON HOURS TODAY. THE SYSTEM WILL BRING A GOOD CHANCE OF THUNDERSTORMS TOWARD ARKANSAS...WITH MOISTURE INCREASING AND THE ATMOSPHERE DESTABILIZING AHEAD OF THE FRONT. LOW CLOUDS DURING THE MORNING HOURS ARE EXPECTED TO BREAK UP DURING THE AFTERNOON...WITH HEATING HELPING TO PRIME THE ATMOSPHERE FOR THUNDERSTORM DEVELOPMENT. IT APPEARS THAT THUNDERSTORMS WILL DEVELOP IN ARKANSAS DURING THE EARLY AFTERNOON HOURS TODAY...AND WILL LINGER INTO THE EVENING. AT THIS TIME...IT LOOKS LIKE SEVERE WEATHER WILL BE LIKELY...WITH DAMAGING WINDS AND LARGE HAIL EXPECTED. THE WINDS ALOFT WILL BE CHANGING DIRECTION WITH HEIGHT...CREATING A TURNING MOTION IN THE ATMOSPHERE. GIVEN THIS...TORNADOES ARE ALSO POSSIBLE. OF COURSE...THE EXTENT OF THE SEVERE WEATHER WILL BE GREATLY DEPENDENT ON THE AMOUNT OF DAYTIME HEATING AND INSTABILITY THAT CAN OCCUR AHEAD OF THE FRONT THURSDAY AFTERNOON. CURRENTLY...THERE IS THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT OVER A LARGE PART OF ARKANSAS THURSDAY AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT COLD FRONT WILL APPROACH ARKANSAS ON MONDAY. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA. THE FRONT WILL STALL ACROSS THE AREA AND THIS WILL CONTINUE TO BRING CHANCES OF SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. PERSONS ACROSS ARKANSAS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE ABOUT THE POSSIBILITY OF SEVERE WEATHER TODAY. 51
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
0535 AM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 AM NORTH LITTLE ROCK AR 0 MPH NON-TSTORM WIND
04/24/03 PULASKI
44PRELIMINARY LOCAL STORM REPORT...CORRECTED TEXT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
538 AM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 AM NORTH LITTLE ROCK AR NON TSTM WIND GUST
04/24/03 PULASKI SEVERAL TREES AND POWER
LINES WERE BLOWN DOWN. A
NEARBY BUILDING SUSTAINED
MINOR ROOF DAMAGE.
THUNDERSTORMS HAD MOVED
EAST OF THE AREA AT THIS
TIME. REPORTED BY LAW
ENFORCEMENT.
44The Little Rock radar (KLZK), 12 km away, was scanning. The volume nearest the first event began at 15:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349648.